Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2011, 8:57 PM CDT for Crenshaw County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 10, 2011, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS54 KMOB 110157
SVRMOB
ALC041-110230-
/O.NEW.KMOB.SV.W.0114.110611T0157Z-110611T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
857 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 930 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF LUVERNE...OR
NEAR PETREY...AND MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAVILLE AROUND 905 PM CDT...
FULLERS CROSSROADS AND VERNLEDGE AROUND 910 PM CDT...
DANIELSVILLE AROUND 915 PM CDT...
CENTER RIDGE...HONORAVILLE AND CENTENARY AROUND 920 PM CDT...
MOODYS CROSSROADS AND ROBINSON CROSSROADS AROUND 925 PM CDT...
&&
LAT...LON 3181 8619 3169 8642 3174 8645 3183 8645
3185 8644 3186 8645 3192 8645 3198 8629
3198 8619 3193 8617 3189 8617 3188 8618
3184 8617
TIME...MOT...LOC 0158Z 063DEG 22KT 3189 8626
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:25 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 6:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT FRI JUN 10 2011 .AVIATION (00Z ISSUANCE)...SIMILAR PATTERN EXISTS OVER THE AREA THROUGH SATURDAY AS PER SHORT TERM DISCUSSION AND HAVE LEANED HEAVILY TOWARDS PERSISTENCE FOR TIMING OF WIND CHANGES AND POSSIBLE CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON. WILL HAVE TEMPO GROUP THROUGH 01Z TO HANDLE LINGERING CONVECTION AFFECTING THESE SITES...OTHERWISE VFR CONDITIONS FOLLOW FOR THE REMAINDER OF THE PERIOD. LIGHT AND VARIABLE WINDS...PREDOMINATELY NORTHERLY...SWITCH TO THE SOUTH/SOUTHWEST AROUND MIDDAY SATURDAY AS THE SEA BREEZE DEVELOPS. WILL HAVE VCTS WITH SCATTERED CB CLOUDS AND A BROKEN ALTO DECK BEGINNING AROUND 18Z. /29 && ** PREVIOUS DISCUSSION ** .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN ELONGATED VORTICITY MAX ALONG THE BACKSIDE OF THE UPPER LOW OVER THE NORTHERN GULF HAS SERVED AS THE IMPETUS FOR CONVECTIVE DEVELOP THIS AFTERNOON...EVEN WITH DEWPOINTS MIXING OUT INTO THE LOW 60S. MLCAPES HAVE RISEN INTO THE 1000-1500 J/KG RANGE. THIS INSTABILITY COMBINED WITH THE DRIER AIR IN THE LOW LEVELS AND OUTFLOW BOUNDARY INTERACTIONS...WILL RESULT IN A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SOME SMALL HAIL. THE CONVECTION WILL GRADUALLY WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. LOWS WILL DROP INTO THE UPPER 60S TO MID 70S. THE UPPER LOW MOVES VERY LITTLE DURING THE DAY SATURDAY...LEAVING US IN ALMOST AN IDENTICAL PATTERN TO TODAY. GUIDANCE CONTINUES TO RUN A LITTLE TOO COOL ON HIGH TEMPS SO WE WILL ONCE AGAIN GO ABOVE THE MAV. HIGHS WILL BE IN THE MID TO UPPER 90S INLAND WITH LOWER 90S CLOSER TO THE COAST. MOISTURE PROFILES CHANGE LITTLE WITH DEWPOINTS AGAIN MIXING OUT INTO THE LOW TO MID 60S BY MIDDAY...KEEPING CAPES IN THE 1000-1500 J/KG RANGE. SO LIKE THIS AFTERNOON...WILL SEE SCATTERED THUNDERSTORMS DEVELOP WITH A FEW POTENTIALLY BECOMING STRONG. 34/JFB .LONG TERM (SUNDAY THROUGH FRIDAY)...THE UPPER LOW CENTERED OVER THE EASTERN GULF OF MEXICO WILL WEAKEN INTO AN UPPER TROUGH SITUATED FROM THE SOUTHWEST GULF TO WESTERN ATLANTIC BY THE WEEKEND. THE UPPER TROUGH WILL THEN GRADUALLY SHIFT SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS AN UPPER HIGH BUILDING OVER THE SOUTHERN PLAINS NUDGES INTO THE NORTHERN GULF. MEANWHILE...SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL SHIFT SOUTH INTO NORTHERN GULF OVER THE WEEKEND AS A COLD FRONT APPROACHING FROM THE NORTH MOVES INTO THE NORTHERN PORTIONS OF THE FORECAST AREA ON SUNDAY AND STALLS. THESE AREAS OF WEAKNESS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER VALUES OVER THE AREA WILL REMAIN BETWEEN 1.5 AND 2.0 INCHES THROUGH THE PERIOD. VERY LITTLE CHANGE IN TEMPERATURE AS HIGHS EACH AFTERNOON CONTINUE TO PUSH ABOVE NORMAL...REACHING THE MID TO UPPER 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW TEMPERATURES EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S INLAND AREAS...AND THE MID 70S COASTAL SECTIONS. THE FRONT WASHES OUT BY THE END OF THE WEEK. MEANWHILE...OUR AREA WILL BE POSITIONED BETWEEN THE UPPER RIDGE LOCATED OVER THE SOUTHERN PLAINS/DESERT SOUTHWEST AND UPPER LEVEL DISTURBANCES TRACKING ACROSS THE NORTHERN STATES. THEREFORE...WILL MAINTAIN A PERSISTENT FORECAST OF ABOVE NORMAL TEMPERATURES AND A DAILY CHANCE OF AFTERNOON THUNDERSTORMS. 22/34 && .MARINE...WEAK HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF CONTINUES INTO THE WEEKEND. THIS WILL MAINTAIN A GENERALLY LIGHT OFFSHORE FLOW AT NIGHT FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS OFF THE LOUISIANA COAST EARLY NEXT WEEK...A WEST TO SOUTHWEST WILL DEVELOP. SEAS WILL REMAIN 1 TO 2 FEET THROUGH THE PERIOD WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS. 13/JC && .FIRE WEATHER...TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH DEEP MIXING WILL ALLOW FOR DRIER AIR TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS THROUGH THE WEEKEND. THIS RESULTS IN AFTERNOON HUMIDITY VALUES DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE AWAY FROM THE COAST. HUMIDITY VALUES WILL BE HIGHER NEAR SHORE DUE TO THE DEVELOPING AFTERNOON SEA BREEZE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 95 72 95 / 30 30 20 30 PENSACOLA 74 94 75 93 / 20 30 20 30 DESTIN 76 91 77 92 / 20 20 20 20 EVERGREEN 68 97 68 97 / 30 30 20 30 WAYNESBORO 68 96 68 97 / 30 30 20 30 CAMDEN 68 96 68 97 / 30 30 20 30 CRESTVIEW 67 96 70 96 / 20 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 10, 5:55 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT FRI JUN 10 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY THREATS IN ANY OF THESE. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. FREQUENT LIGHTNING ALSO A THREAT IN AND NEAR STORMS. WILDFIRE RISK REMAINS ELEVATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE FORECAST PERIOD. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING BRIEF STRONG WINDS GUSTS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED.
In the hours before
Local storm report, Jun 10, 5:46 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM MARINE TSTM WIND 2 ESE DOWNTOWN MOBILE 30.68N 88.02W
06/10/2011 M56 MPH GMZ630 AL DEPT OF HIGHWAYS
AL DOT RECORDED A WIND GUST OF 56 MPH ON THE I-10 BAYWAY
BRIDGE OVER MOBILE BAY.
&&
KCSpecial weather statement, Jun 10, 6:19 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 619 PM CDT FRI JUN 10 2011 MSZ078-110000- STONE MS- 619 PM CDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WIGGINS...OR 16 MILES WEST OF BASIN...AND MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BIG LEVEL...WHITES CROSSING AROUND 645 PM CDT... WLOX TV STATION TOWER...PERRY...TEN MILE...PERKINSTON AROUND 700 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Jun 10, 6:43 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG HOWELLS 31.05N 86.21W
06/10/2011 COVINGTON AL PUBLIC
TREE OR TWO DOWN...ALONG WITH LOTS OF LIMBS DOWN IN
HOWELLS COMMUNITY. DIME TO NICKEL SIZED HAIL. POWER OUT
IN THE COMMUNITY. REPORTED BY PUBLIC.
&&
SAMLocal storm report, Jun 10, 6:53 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 WSW WILMER 30.79N 88.43W
06/10/2011 GEORGE MS PUBLIC
TREE OR TWO DOWN...ALONG WITH LOTS OF LIMBS DOWN IN
HOWELLS COMMUNITY. DIME TO NICKEL SIZED HAIL. POWER OUT
IN THE COMMUNITY. REPORTED BY PUBLIC.
&&
SAMLocal storm report, Jun 10, 7:14 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
714 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 3 N ROGERS LAKE 30.78N 89.31W
06/10/2011 E0.25 INCH STONE MS EMERGENCY MNGR
PEA SIZE HAIL NEAR THE MAGNOLIA AREA
0702 PM TSTM WND DMG 4 N ROGERS LAKE 30.80N 89.32W
06/10/2011 STONE MS EMERGENCY MNGR
TREE DOWN ON RIDGE ROAD NEAR MAGNOLIA
&&
KCSpecial weather statement, Jun 10, 7:16 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 716 PM CDT FRI JUN 10 2011 ALZ053-110100- CLARKE AL- 716 PM CDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...THROUGH 800 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF THOMASVILLE...OR 6 MILES NORTHWEST OF FULTON...AND MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GREENWOOD AROUND 750 PM CDT... CHILTON...MCENTYRE AROUND 755 PM CDT... PEACOCK...CLARKSVILLE...ZIMCO AROUND 800 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:42 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 48 min |
| Jun 11, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington | 48 min |
| Jun 11, 4:17 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 43 min |
| Jun 11, 4:25 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 50 min |
| Jun 11, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 27 min |
| Jun 11, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 36 min |
| Jun 11, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 36 min |
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Jun 11, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 52 min |
| Jun 11, 5:37 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe, Wilcox | 38 min |
| Jun 11, 5:47 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Monroe, Wilcox | 118 min |
| Jun 11, 5:51 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 114 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 33 min |
| Jun 11, 6:40 PM CDT | Areal Flood Advisory | MOB | Clarke | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.